MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER MUSCULAR VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER MUSCULAR VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-VSD-MUSC-010
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2026, a 10mm amplatzer muscular vsd occluder was chosen for a ventricular septal defect (vsd) closure procedure using a 7f amplatzer torqvue delivery system.The patient was a 67-year-old female with a high muscular vsd that appeared post-myocardial infarction in 2024.The transesophageal echocardiogram (tee) showed baseline tricuspid regurgitation, right ventricular dysfunction, and a cavernous defect measuring 18 mm internally, with 7mm offset openings on the right and left sides with a septal width of 8mm.The left side of the defect showed sufficient rims; however, the right sided opening was mildly higher and nearer to the tricuspid valve leaflet.After placement of a guide wire, the physician determined they wanted to switch out the wire, and go bare across the septum with a new non-abbott wire.After placement of the new wire the physician was having difficulty crossing the defect with the sheath and dilator.There was a resistance felt and then decided to attempt an antegrade approach.The physician then went to an antegrade approach, at this point the wire had still been bare across the vsd at the md's request.The delivery system crossed the defect easily on antegrade approach, the left disc of the device deployed as expected, but the right disc of the device remained cobra-headed.The physician opened another 10mm amplatzer muscular vsd occluder, which also cobra-headed, which they attributed to not the device but the shape and size of the defect.The physician stated that they wanted both discs to be shaped as expected and felt this could be done from a retrograde approach.The procedure switched to a retrograde approach.On this second retrograde approach, they faced similar resistance when crossing the delivery system through the defect.Upon release of the resistance, and passage of the sheath and dilator through the defect and into the right ventricle, the tricuspid regurgitation became torrential.At this point, they called cardiothoracic surgeon and discussed and internally determined to go ahead and close the defect from the retrograde approach.The 10mm amplatzer muscular vsd occluder was attempted through 7f amplatzer torqvue delivery system.The right ventricular disc deployed as expected, then the left ventricular disc was deploying repeatedly within the center of the defect.The physicians decided to upsize the device to 14mm amplatzer muscular vsd occluder.There was no 8f amplatzer torqvue delivery system was available.They used sheath of a 8f amplatzer torqvue exchange system was used with the dilator and delivery cable of a 8f amplatzer torqvue delivery system.The 14mm amplatzer muscular vsd occluder was deployed as expected, interrogation after placement was done in four chamber and trans-gastric views on tee, and the device was determined to be stable with no flow through or around the device.The device was released and final device placement was confirmed again with four-chamber and trans-gastric tee, as well as intracardiac echocardiography (ice).The patient was reported stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 10mm amplatzer muscular vsd occluder was chosen for a ventricular septal defect (vsd) closure procedure using a 7f amplatzer torqvue delivery system.The patient was a 67-year-old female with a high muscular vsd that appeared post-myocardial infarction in 2024.The transesophageal echocardiogram (tee) showed baseline tricuspid regurgitation, right ventricular dysfunction, and a cavernous defect measuring 18 mm internally, with 7mm offset openings on the right and left sides with a septal width of 8mm.The left side of the defect showed sufficient rims; however, the right sided opening was mildly higher and nearer to the tricuspid valve leaflet.After placement of a guide wire, the physician determined they wanted to switch out the wire and go bare across the septum with a new non-abbott wire.After placement of the new wire the physician was having difficulty crossing the defect with the sheath and dilator.There was a resistance felt and then decided to attempt an antegrade approach.The physician then went to an antegrade approach, at this point the wire had still been bare across the vsd at the md's request.The delivery system crossed the defect easily on antegrade approach, the left disc of the device deployed as expected, but the right disc of the device remained cobra-headed.The physician opened another 10mm amplatzer muscular vsd occluder, which also cobra-headed, which they attributed to not the device but the shape and size of the defect.The physician stated that they wanted both discs to be shaped as expected and felt this could be done from a retrograde approach.The procedure switched to a retrograde approach.On this second retrograde approach, they faced similar resistance when crossing the delivery system through the defect.Upon release of the resistance, and passage of the sheath and dilator through the defect and into the right ventricle, the tricuspid regurgitation became torrential.At this point, they called cardiothoracic surgeon and discussed and internally determined to go ahead and close the defect from the retrograde approach.The 10mm amplatzer muscular vsd occluder was attempted through 7f amplatzer torqvue delivery system.The right ventricular disc deployed as expected, then the left ventricular disc was deploying repeatedly within the center of the defect.The physicians decided to upsize the device to 14mm amplatzer muscular vsd occluder.There was no 8f amplatzer torqvue delivery system was available.They used sheath of a 8f amplatzer torqvue exchange system was used with the dilator and delivery cable of a 8f amplatzer torqvue delivery system.The 14mm amplatzer muscular vsd occluder was deployed as expected, interrogation after placement was done in four chamber and trans-gastric views on tee, and the device was determined to be stable with no flow through or around the device.The device was released and final device placement was confirmed again with four-chamber and trans-gastric tee, as well as intracardiac echocardiography (ice).The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.The patient was reported stable.
 
Additional Manufacturer Narrative
An event of device deformity was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the information received, the cause of the reported incident could be due to patient's anatomy.However, this cannot be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER MUSCULAR VSD OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24469615
Report Number2135147-2026-01204
Device Sequence Number21415532
Product Code MLV
UDI-Device Identifier00811806011813
UDI-Public(01)00811806011813(17)280930(10)10041757
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P040040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-VSD-MUSC-010
Device Catalogue Number9-VSD-MUSC-010
Device Lot Number10041757
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2026
Supplement Date Received by Manufacturer03/20/2026
Initial Report FDA Received Date02/27/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale